MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

ANGIODYNAMICS BIOFLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 45889
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue when using a bioflo 5f dl-55cm mst-70 kit valved with nitinol guidewire.The patient underwent an attempt to puncture a picc catheter in the right upper limb.After right basilic vein, guided by usg, there was no adequate progression of the guidewire.An attempt was made to remove the guide wire with difficulty, and after such an attempt, it was not possible to remove it with rupture of it with the distal end retained in the subcutaneous tissue of the patient.It was reported the patient was stable.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of the "guidewire difficulty removal, distal tip detached" cannot be confirmed since no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Dhr review of the packaging/accessory lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The guidewire accessory device is supplied to angiodynamics by the manufacturer heraeus medical.Scar004994 was sent to heraeus medical to make them aware of this reported occurrence and for dhr review of the reported lot.Labeling review: dfu item number (14600124-01) which is supplied to the end user with this catalog number states: precautions, refer to procedural steps for additional precautions.Do not advance a guidewire past the level of the axilla without the use of real-time imaging guidance.Never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into desired position (zero mark).Precaution: if guidewire must be withdrawn, remove the needle and guidewire as a single unit.Gently withdraw needle from guidewire while holding guidewire in place.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20224637
Report Number1317056-2024-00135
Device Sequence Number7315549
Product Code LJS
UDI-Device IdentifierH965458890
UDI-PublicH965458890
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number45889
Device Lot Number5795903
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale